TITLE

Unilateral brain damage after prolonged hemiconvulsions in the elderly associated with theophylline administration

AUTHOR(S)
Mori, H; Mizutani, T; Yoshimura, M; Yamanouchi, H; Shimada, H
PUB. DATE
June 1992
SOURCE
Journal of Neurology, Neurosurgery & Psychiatry;Jun1992, Vol. 55 Issue 6, p466
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
No abstract available.
ACCESSION #
66114111

 

Related Articles

  • Fatal Outcome in Hemiconvulsion-Hemiplegia Syndrome. Jayakody, Himali; Joshi, Charuta // Journal of Child Neurology;Mar2014, Vol. 29 Issue 3, p406 

    Hemiplegia-hemiconvulsion-epilepsy syndrome is characterized by prolonged unilateral clonic seizures in a child followed by the development of hemiplegia. Focal status epilepticus results in unilateral cerebral edema of the epileptic hemisphere in the acute phase followed by cerebral...

  • Hemiconvulsion-Hemiplegia-Epilepsy Syndrome as a Presenting Feature of L-2-Hydroxyglutaric Aciduria. Lee, CĂ©line; Born, Mark; Salomons, Gajja S.; Jakobs, Cornelis; Woelfle, Joachim // Journal of Child Neurology;Jun2006, Vol. 21 Issue 6, p538 

    L-2-hydroxyglutaric aciduria was diagnosed in a 9-month-old female infant after a complex febrile convulsion with subsequent transient left-sided hemiplegia. The symptoms were consistent with acute hemiconvulsion-hemiplegia-epilepsy syndrome. Magnetic resonance imaging (MRI) of the brain...

  • Intermittent haemodialysis and sustained low-efficiency dialysis (SLED) for acute theophylline toxicity. Fisher, Julia; Graudins, Andis // Journal of Medical Toxicology;Sep2015, Vol. 11 Issue 3, p359 

    Introduction: Theophylline overdose can result in significant cardiovascular and neurologic toxicity and is potentially fatal. Clearance of theophylline can be enhanced by the administration of multiple-dose activated charcoal (MDAC) and extracorporeal elimination techniques. We report a case of...

  • Theophylline therapy for near-fatal Cheyne-Stokes respiration. Pesek, Catherine A.; Cooley, Ryan // Annals of Internal Medicine;03/02/99, Vol. 130 Issue 5, p427 

    Describes the effect of theophylline on near-fatal Cheyne-Stokes respiration associated with several cardiac arrests requiring cardiopulmonary resuscitation. Attenuation of Cheyne-Stokes respiration and oxygen desaturation after intravenous administration of theophylline; Other proofs that...

  • Hemiconvulsion-Hemiplegia Syndrome and Elevated Interleukin-6: Case Report. Kimura, Masahiko; Tasaka, Masaru; Sejima, Hitoshi; Takusa, Yuichi; Ichiyama, Takashi; Yamaguchi, Seiji // Journal of Child Neurology;Sep2002, Vol. 17 Issue 9, p705 

    We report a 2-year-old boy who developed hemiconvulsion-hemiplegia syndrome with left-sided hemiplegia after a seizure lasting 35 minutes. The interleukin-6 level in the cerebrospinal fluid 2 hours after seizure onset was elevated to levels seen in patients with encephalitis. At 1 year after...

  • 16p13.11 Microdeletion in a Patient With Hemiconvulsion-Hemiplegia-Epilepsy Syndrome: A Case Report. Miteff, Christina I.; Smith, Robert L.; Bain, Nicole L.; Subramanian, Gopinath; Brown, Janis E.; Kamien, Ben // Journal of Child Neurology;Jan2015, Vol. 30 Issue 1, p83 

    We describe a patient with hemiconvulsion-hemiplegia-epilepsy syndrome. The pathophysiology of hemiconvulsion-hemiplegia-epilepsy syndrome remains uncertain and there are probably multiple potential contributing factors. Our patient had a chromosomal 16p13.11 microdeletion that confers...

  • Theophylline.  // Reactions Weekly;Nov2014, Vol. 1528 Issue 1, p200 

    The article presents a case report of a 67-year-old woman who experienced partial epilepsy after administration of theophylline.

  • Treatment of severe theophylline toxicity with hemodialysis in a preterm neonate. Gitomer, J. J.; Khan, Amir M.; Ferris, Maria E. // Pediatric Nephrology;Oct2001, Vol. 16 Issue 10, p784 

    Theophylline, a drug frequently used to treat apnea of prematurity, has a prolonged half-life of 30 h in neonates. Severe overdoses of theophylline have an associated 10% mortality and significant morbidity. We describe a 1220-g neonate who developed status epilepticus due to a theophylline...

  • Predictors of Major Toxicity after Theophylline Overdose. Shannon, Michael // Annals of Internal Medicine;12/15/93, Vol. 119 Issue 12, p1161 

    Identifies patients at high risk for major toxicity after theophylline intoxication, benefitting from early charcoal hemoperfusion. Association between peak serum theophylline concentration and the appearance of major toxicity; Factors influencing the approach to managing toxicity; Comparison...

  • Inpatient Theophylline Toxicity: Preventable Factors. Schiff, Gordon D.; Hegde, Hemant K.; LaCloche, Lisa; Hryhorezuk, Daniel O. // Annals of Internal Medicine;5/1/91, Vol. 114 Issue 9, p748 

    Identifies preventable factors contributing to inpatient theophylline toxicity. Risk-benefit of theophylline; Morbidity associated with theophylline toxicity; Management errors contributing to theophylline toxicity.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics